MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, OUS; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, OUS; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number L201-10002
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the centrimag motor showed an m4 error message.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag motor (serial number: (b)(6)) producing a m4 motor alarm was confirmed during evaluation of the returned unit at the european distribution center.When functionally tested alongside a test centrimag console, the reported event was reproduced, and a m4 motor alarm was observed.The root cause of the reported event could not be conclusively determined via this analysis, as the centrimag motor was scrapped per the customer¿s request.The device history records were reviewed for the centrimag motor (serial #: (b)(6)), and the motor was found to pass all manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.L) section 3 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.L) section 9 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual (rev.L) table 13 entitled ¿console alarms & alerts¿ addresses how to properly interpret and troubleshoot system alarms, including m4 alarms.This table informs the operator that an audible alarm will sound in the event of an m4 alarm; however, the system will continue to operate.The operator is instructed to switch to the backup system if the acknowledge button is pressed and the alarm message does not disappear.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, OUS
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15419977
Report Number3003306248-2022-12511
Device Sequence Number6722264
Product Code KFM
UDI-Device Identifier07640135140283
UDI-Public07640135140283
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL201-10002
Device Catalogue Number201-50112
Device Lot Number7993595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown